Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 51, NWS Little Rock, AR

June 1, 20214 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 1, 2021, 10:22 PM CDT for 4 counties in Arkansas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2021, 10:22 PM CDT (03:22 UTC)
Expired
Jun 2, 2021, 12:13 AM CDT
In force
111 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Grant County, AR, Lonoke County, AR, Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 34 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

804 
WGUS54 KLZK 020322
FFWLZK
ARC053-085-119-125-020530-
/O.NEW.KLZK.FF.W.0051.210602T0322Z-210602T0520Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1022 PM CDT Tue Jun 1 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Northeastern Grant County in central Arkansas...
  Southwestern Lonoke County in central Arkansas...
  Southeastern Pulaski County in central Arkansas...
  Southeastern Saline County in central Arkansas...

* Until 1220 AM CDT.

* At 1021 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Little Rock, North Little Rock, Shannon Hills, Wrightsville, Keo, 
  Ironton, Sweet Home, East End, Orion, Estes, Scott, Toltec Mounds 
  State Park, Cane Creek, Baseline, Bauxite, Baucum, Woodson, 
  Higgins, Hensley and Parkers-Iron Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3454 9251 3479 9215 3461 9193 3449 9213
      3449 9221 3445 9221 3436 9236

FLASH FLOOD...RADAR INDICATED

$$

Goudsward
1 follow-up statement
696 
WGUS74 KLZK 020513
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
1213 AM CDT Wed Jun 2 2021

ARC053-085-119-125-020523-
/O.CAN.KLZK.FF.W.0051.000000T0000Z-210602T0520Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant AR-Lonoke AR-Pulaski AR-Saline AR-
1213 AM CDT Wed Jun 2 2021

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN GRANT, 
SOUTHWESTERN LONOKE, SOUTHEASTERN PULASKI AND SOUTHEASTERN SALINE 
COUNTIES...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. However, any runoff issues could continue for a few 
more hours, so avoid areas where water covers the roadway.

LAT...LON 3454 9251 3479 9215 3461 9193 3449 9213
      3449 9221 3445 9221 3436 9236

$$

57

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:37 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 1, 6:37 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
637 PM CDT Tue Jun 1 2021

.AVIATION...
Showers and a few thunderstorms continue across the southeast half
of the state. These will become more scattered after midnight. Low
ceilings will continue, and fog in the north. MVFR to LIFR
conditions are expected through much of the period. Some
improvement is anticipated Wednesday afternoon.

&&

.PREV DISCUSSION...(ISSUED 251 PM CDT Tue Jun 1 2021)
SHORT TERM...Tonight Through Thursday

Quite the contrast in temps and dewpoints across the state this
afternoon as a warm front attempts to lift north into the area.
While locations across northern Arkansas are flirting with record
low highs, southern and portions of central AR have climbed to
near 80 F with dewpoints in the lower 70s F.

The moist airmass will remain over the area and as an H500
shortwave lifts northeast within the SW flow showers and
thunderstorms will continue to develop across much of the area.
Much of northern AR has seen between 0.5 to 2 inches of rainfall
and any additional rain could lead to a flash flood threat. Also,
the thunderstorms that develop across southern Arkansas through
the evening hours could provide some locally heavy rainfall
and an isolated flash flood threat.

The sfc low located to the SW of the area this afternoon will
also begin to lift to the northeast and from Wednesday to Thursday
will bring an end to the precip from NW to SE across the state.
With the accompanying H500 trough overhead slowly shifting east,
precip chances won't wrap up quickly. Below average temperatures
will remain across much of the N/NW through the period with near
to slightly above average values across the S/SE.

LONG TERM...Thursday Night Through Tuesday

With the continued focus for convection along the Gulf Coast, the
threat of any POPs will remain in southern Arkansas through the end
of the week. By the weekend a negatively tilted trough will kick up
a closed low out of Texas and provide an increased chance for
showers and thunderstorms to overspread the state. A weak upper
ridge will attempt to build over the SW CONUS by early next week
with rain eventually tapering off from the west.  ECMWF is slower
than the GFS with rain chances lingering through the middle of the
week. Forecasted temperatures will remain below normal through the
entire period due to enhanced cloud cover and rain chances.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Wednesday morning FOR Baxter-Boone-
Conway-Fulton-Izard-Johnson-Logan-Marion-Newton-Perry-Pope-
Searcy-Sharp-Stone-Van Buren-Yell.

&&

Aviation...51
Hazardous weather outlook, Jun 1, 9:01 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
901 PM CDT Tue Jun 1 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
901 PM CDT Tue Jun 1 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This evening and tonight

Showers and a few thunderstorms will be possible through the
remainder through the overnight hours. While a storm could become
briefly strong, no organized severe weather is expected.

Locally heavy rain can not be ruled out with an inch or two of
additional rain possible. Many areas of the state have seen heavy
rain and the ground is saturated in many areas. If this heavy
rain falls on this saturated ground, run off problems and flash
flooding could occur.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

For the middle of the week...scattered mainly afternoon and
evening showers and thunderstorms will be possible. By the weekend
however...showers and thunderstorms will become more widespread
as a slow-moving upper level system affects the state. Showers and
thunderstorms will remain likely into early next week. Rain could
be heavy at times...and this could lead to the threat of flash
flooding...especially in areas that received heavy rainfall early
this week. Some rises on area rivers and streams are possible as
well.

At this time...the threat of strong to severe thunderstorms is
low Wednesday through Monday.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Jun 1, 7:15 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
715 PM CDT TUE JUN 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     FLASH FLOOD      DONALDSON               34.24N  92.92W
06/01/2021                   HOT SPRING         AR   LAW ENFORCEMENT

            WATER COVERING HIGHWAY 67 AND FRONT STREET IN DONALDSON

&&

EVENT NUMBER LZK2100653

GOUDSWARD

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:39 PM CDTFlash Flood WarningLZKGrant, Hot Spring, Saline2 hr
Jun 1, 9:58 PM CDTFlash Flood WarningLZKLonoke, Pulaski25 min
Jun 2, 10:08 AM CDTRiver Flood WarningLZKJackson, Woodruff12 days
Jun 2, 2:05 PM CDTRiver Flood WarningLZKPerry30 hr

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.